MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MEXICO PERFORMA® CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS MEXICO PERFORMA® CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 7503-21/A
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for a full evaluation.A follow up will be submitted when the investigation is complete.
 
Event or Problem Description
The account alleges that during a diagnostic procedure, the catheter was successfully introduced into the patient.While inside the artery, the clinician attempted to rotate the catheter.There was resistance to rotation before it unexpectedly gave way and rotated causing the device to go deep within the artery and dissect the arterial wall.Additional medical/surgical intervention was necessary and a stent graft was placed to cover the dissection.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned later, the investigation will be reopened.

Brand Name
PERFORMA® CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS MEXICO
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key17958910
Report Number3011642792-2023-00067
Device Sequence Number5295520
Product Code DQO
UDI-Device Identifier00884450003121
UDI-Public884450003121
Combination Product (Y/N)N
Initial Reporter CountryIZ
PMA/510(K) Number
K943739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number7503-21/A
Device Lot NumberI2506990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown